Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

On existence of periodic orbits for the FitzHugh nerve system


Authors: S. A. Treskov and E. P. Volokitin
Journal: Quart. Appl. Math. 54 (1996), 601-607
MSC: Primary 34C25; Secondary 34C23, 92C20
DOI: https://doi.org/10.1090/qam/1417226
MathSciNet review: MR1417226
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Applying bifurcation theory, we construct various phase portraits of the FitzHugh differential system and describe the set of parameters for which this system has periodic solutions.


References [Enhancements On Off] (What's this?)

  • [1] R. FitzHugh, Impulses and physiological states in theoretical models of nerve membrane, Biophys. J. 1, 445-466 (1961)
  • [2] J. Sugie, Nonexistence of periodic solutions for the FitzHugh nerve system, Quart. Appl. Math. 49, 543-554 (1991)
  • [3] K. P. Hadeler, U. an der Heiden, and K. Schumacher, Generation of the nervous impulse and periodic oscillations, Biol. Cybernet. 23, 211-218 (1976)
  • [4] E. Kaumann and U. Staude, Uniqueness and nonexistence of limit cycles for the FitzHugh equation, Equadiff 82 (H. W. Knobloch and K. Schmitt, eds.), Lecture Notes in Math., vol. 1017, Springer-Verlag, 1983, pp. 313-321
  • [5] V. I. Arnold, Geometrical Methods in the Theory of Ordinary Differential Equations, Springer-Verlag, New York, 1982 (Russian original, Nauka, Moscow, 1977)
  • [6] J. Guckenheimer and P. Holmes, Nonlinear Oscillations, Dynamical Systems, and Bifurcations of Vector Fields, Springer-Verlag, New York, 1986, p. 459
  • [7] N. N. Bautin and E. A. Leontovich, Methods and Ways (Examples) of the Qualitative Analysis of Dynamical Systems in a Plane, Nauka, Moscow, 1990, p. 480 (in Russian)
  • [8] A. I. Chibnik and E. E. Shnol, Software for Qualitative Analysis of Differential Equations, Research Computer Center, USSR Academy of Sciences, Pushcino, 1982, p. 10 (in Russian)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 34C25, 34C23, 92C20

Retrieve articles in all journals with MSC: 34C25, 34C23, 92C20


Additional Information

DOI: https://doi.org/10.1090/qam/1417226
Article copyright: © Copyright 1996 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website